I was on tretinoin for the last 7 years, after I came back from India where the temperature was 100 deg, I went for a facial laser session and after a few days my face became red and consulted a dermatologist after 15 days. Until then I was using tretinoin everyday without knowing i had burnt. The doctor prescribed me desonide for a week and after that she told me that I could go back to TRETINOIN. But this time the cream made my skin break, I could see peeling of skin here and there, which is not the normal reaction, why is this happening? Now my face is on rest and how long can I stay off of tretinoin (0.05%) without losing results? Can I ever go back to the product? Please advise. I love the product.
This is good question. Generally, what I tell my patients is that it takes the skin almost a full month to repair itself after an injury like a serious rash, sunburn, a bad reaction to a product, etc. I would follow your doctor’s instructions but stay off the tretinoin for a full 30 days (a rest period!) and then try it cautiously again – over your moisturizer. Be sure to use your moisturizers and sunscreen in the meantime! Dr. I